Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 51, NWS Memphis, TN

March 14, 2016Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Mar 14, 2016, 9:04 AM CDT for Monroe County, Mississippi. It took effect at Mar 14, 2016, 10:00 PM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Mar 14, 2016, 9:04 AM CDT (14:04 UTC)
In effect from
Mar 14, 2016, 10:00 PM CDT
Expired
Mar 15, 2016, 2:30 PM CDT
In force
17 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 13.10 ft at Mar 15, 2016, 3:00 AM CDT.

actionminormoderate10152003/1403/1503/16
Action stage
13 ft
Minor stage
14 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

165 
WGUS44 KMEG 141404
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
904 AM CDT MON MAR 14 2016

The National Weather Service has issued a Flood Warning for the 
Tombigbee River at Bigbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-151404-
/O.NEW.KMEG.FL.W.0051.160315T0300Z-160315T1930Z/
/BGBM6.1.ER.160315T0300Z.160315T0600Z.160315T1330Z.NO/
904 AM CDT MON MAR 14 2016

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River at Bigbee
* from today Monday March 14 until Tuesday March 15.
* At 8 AM Monday the stage was...11.4 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.6 feet by early March 15.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage today and continue 
  to rise to near 14.6 feet by Tuesday March 15. The river
  should fall below flood stage by late Tuesday March 15.
At 14.0 feet, Flooding of low lying agricltural land is occurring..  

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$
2 follow-up statements
911 
WGUS84 KMEG 141706
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1206 PM CDT MON MAR 14 2016

The Flood Warning continues for the Buttahatchie River...Tombigbee 
River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-151706-
/O.CON.KMEG.FL.W.0051.160315T0300Z-160315T1930Z/
/BGBM6.1.ER.160315T0300Z.160315T0600Z.160315T1330Z.NO/
1206 PM CDT MON MAR 14 2016

The Flood Warning continues for
  the Tombigbee River at Bigbee
* from Monday March 14 until Tuesday March 15.
* At 10 AM Monday the stage was 11.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.4 feet Monday March 14.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Monday March 14 and continue 
  to rise to near 14.6 feet by Tuesday March 15.The river will fall 
  below flood stage by Tuesday March 15.
* At 14.0 feet...Flooding of low lying agricltural land is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC087-095-151400-
/O.CON.KMEG.FL.W.0047.000000T0000Z-160315T1400Z/
/ABDM6.1.ER.160313T0450Z.160314T0130Z.160315T0800Z.NO/
1206 PM CDT MON MAR 14 2016

The Flood Warning continues for
  the Buttahatchie River near Aberdeen
* until Tuesday March 15.
* At 10 AM Monday the stage was 13.9 feet and falling.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 13.0 feet.
* At 14.0 feet...Flood water begins to cover airbase road located on 
  the west bank of the river. Low lying farmland land near the river 
  also begins to flood.

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
108 
WGUS84 KMEG 150326
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 PM CDT MON MAR 14 2016

The Flood Warning has been canceled for the Tombigbee River at Bigbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Tuesday morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-150356-
/O.CAN.KMEG.FL.W.0051.000000T0000Z-160315T1930Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.160314T2020Z.NO/
1026 PM CDT MON MAR 14 2016

Forecast information for
  Tombigbee River at Bigbee
* At 09 PM Monday the stage was 12.7 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 12.7 feet Tuesday March 15.
* Flood stage is 14.0 feet.
* Forecast...The river will be steady through Tuesday March 15.
* At 13.0 feet...Bottomland flooding is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 14, 6:29 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 14, 6:29 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
629 AM CDT MON MAR 14 2016

.UPDATE...

UPDATED FOR THE 12Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT MON MAR 14 2016/

DISCUSSION...WATER VAPOR SATELLITE TRENDS THIS MORNING PLACE A
COMPACT UPPER LEVEL LOW OVER NORTHEAST ARKANSAS. MEANWHILE...AT
THE SURFACE A COLD FRONT EXTENDS ACROSS PORTIONS OF CENTRAL
ARKANSAS AND NORTHERN LOUISIANA. KNQA/KGWX WSR-88D RADAR TRENDS
SHOW SHOWERS AND THUNDERSTORMS ARE NOW LOCATED ALONG AND EAST OF
THE TENNESSEE RIVER BUT STILL REMAIN ACROSS PORTIONS OF NORTH
CENTRAL AND NORTHEAST MISSISSIPPI. AS OF 3 AM CDT...TEMPERATURES
ACROSS THE MID SOUTH ARE IN THE MIDDLE TO UPPER 50S.

THE UPPER LEVEL OVER NORTHEAST ARKANSAS WILL WEAKEN AND BECOME AN
OPEN MID LEVEL TROUGH AS IT MOVES INTO THE OHIO VALLEY. AS A
RESULT...RAIN CHANCES ARE EXPECTED TO DIMINISH SIGNIFICANTLY THIS
MORNING AS DRIER AIR FILTERS INTO THE REGION. NONETHELESS..A FEW
LINGERING RAIN SHOWERS POSSIBLE ACROSS PORTIONS OF WEST TENNESSEE
INTO THE AFTERNOON ON THE BACK SIDE OF THE UPPER LEVEL LOW. THIS
WILL FINALLY BRING AN END TO THE TORRENTIAL RAINFALL THAT AFFECTED
THE MID SOUTH...ESPECIALLY ACROSS PORTIONS OF SOUTHWEST
TENNESSEE...EAST ARKANSAS AND NORTH MISSISSIPPI. RAINFALL AMOUNTS UP
TO 10 INCHES OR MORE HAS FALLEN IN THE PAST WEEK ACROSS THESE
AREAS. HAVE TRIMMED BACK THE FLASH FLOOD WATCH TO A FEW COUNTIES
IN NORTH CENTRAL MISSISSIPPI AS OF 3 AM CDT BUT WILL LIKELY BE
CANCELING THE REMAINDER OF THE FLASH FLOOD WATCH IN THE NEXT HOUR
OR TWO IF CURRENT SHORT TERM TRENDS PERSIST.

RAIN FREE CONDITIONS ARE EXPECTED TO RETURN BEHIND THIS UPPER
LEVEL LOW INTO TUESDAY. HIGHS TODAY WILL BE IN THE 70S AND IN THE
UPPER 70S TO LOWER 80S ON TUESDAY. WRF/GFS/ECMWF MODELS INDICATE A
WEAK COLD FRONT WILL MOVE THROUGH THE MID SOUTH TUESDAY NIGHT.
MODELS INDICATE ANY DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
SHOULD REMAIN MOSTLY TO THE SOUTH AND EAST OF THE FORECAST AREA
AND HAVE LEFT ANY MENTION OUT FOR NOW.

LONG TERM MODELS INDICATE A SHORTWAVE TROUGH WILL MOVE THROUGH
THE REGION WEDNESDAY NIGHT. THIS MAY RESULT IN THE DEVELOPMENT OF
SHOWERS AND PERHAPS A THUNDERSTORM OR TWO. ADDITIONAL RAIN CHANCES
WILL BE POSSIBLE FOR FRIDAY THROUGH SATURDAY NIGHT AS ANOTHER COLD
FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. COOLER
TEMPERATURES ARE EXPECTED TO RETURN TO THE MID SOUTH TOWARDS NEXT
WEEKEND.

CJC

&&

.AVIATION...
12Z TAF CYCLE

VFR CONDITIONS WILL PERSIST FOR MUCH OF THE FORECAST PERIOD. SOME
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE ACROSS
PORTIONS OF NORTHEAST MISSISSIPPI AND SHOULD MOVE OUT OF THE
REGION LATER THIS MORNING. SOME LOW CLOUDS MAY MOVE THROUGH
NORTHERN SECTIONS OF THE FORECAST AREA DURING THE DAY. WINDS WILL
BE MAINLY FROM THE SOUTH AT 5 TO 10 KNOTS FOR MUCH OF THE FORECAST
PERIOD.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 14, 4:50 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
450 AM CDT MON MAR 14 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
450 AM CDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AREA RIVERS ARE EXPECTED TO REMAIN ELEVATED OR IN FLOOD.
OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREA RIVERS ARE EXPECTED TO REMAIN ELEVATED OR IN FLOOD.
OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 8:38 PM CDTTornado Warning Tornado observedMEGDeSoto, Tunica52 min
Mar 13, 9:19 PM CDTSevere Thunderstorm WarningMEGDeSoto41 min
Mar 13, 9:36 PM CDTTornado WarningMEGDeSoto25 min
Mar 13, 10:00 PM CDTSevere Thunderstorm WarningMEGDeSoto45 min
Mar 13, 10:11 PM CDTFlash Flood WarningMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more3 hr
Mar 13, 10:57 PM CDTSevere Thunderstorm WarningMEGDeSoto17 min

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.